MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735669
Medical Device Problem Codes No Device Output (1435); Incorrect, Inadequate or Imprecise Result or Readings (1535); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9 735736, software version: 2.1.0 h3, h6: no products have been returned to medtronic for analysis.Codes b17, c20, and d15 are applicable.F1908: applicable to the less than an hour surgical delay.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during a functional endoscopic sinus surgery (fess) procedure.It was reported that the surgeon experienced difficulty registering the patient.All trace points on the nose were found to be under the skin, resulting in registration inaccuracy.Multiple touch points around the nose were attempted, but none could be successfully registered.Troubleshooting was performed.Three-point touch method was performed.However, the first point at the tip of the nose could not be verified, preventing further attempts with the three-point touch method. switching to patient reference frame registration did not resolve the issue, as trace points remained inaccurate. medtronic imaging and navigation were both aborted, and the surgeon abandoned use of the system shortly after.It was noted that the model was missing anatomical features, specifically the top of the forehead and both ears, and exhibited inaccurate spacing and thickness, which was viewed as non-optimal for stealth navigation. there was less than an hour delay, and no impact on patient outcome.
 
Additional Manufacturer Narrative
H3) the software team reviewed the provided logs and observed one session on the reported date of issue.The user workflow involved repeated transitions between select procedure, images, registration, registration build models, registration verify, and intermittent navigation to images and surgeon admin, indicating multiple iterative attempts to complete registration.Merge state logs show that different ct exams (ct-1, ct-3, ct-4, ct-5, ct-11) were alternately selected as reference at various points, with no pre-merged exams, suggesting repeated re-selection of reference datasets during the session.A total of 16 registration attempts were recorded, with error metrics ranging from approximately 7.11 mm to 1.63 mm, and trace points ranging from 180 to 1062.Early and intermediate registration attempts showed fluctuating and often elevated error values (>5 mm), while later attempts demonstrated gradual improvement, culminating in a lower error metric of 1.63 mm with increased trace point density.However, touch/image point verification remained limited (0/1 verified) even in the final attempt.As per case comments, no archive is available.The gch event description indicates that the model was missing anatomical features (forehead and ears) and had irregular spacing and thickness, making it non-optimal for navigation.Based on this, suspecting issue with the image quality.Suggesting use of imaging datasets that adhere to recommended acquisition protocols.However, without archive, there was insufficient evidence to determine whether a software anomaly contributed to the reported behavior.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24553139
Report Number1723170-2026-00384
Device Sequence Number17542283
Product Code HAW
UDI-Device Identifier00763000360498
UDI-Public(01)00763000360498(11)230518
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735669
Device Catalogue Number9735669
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer06/04/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age27 YR
Patient SexFemale
Patient Weight70 KG